How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bridget Your Own Question
Dr. Bridget
Dr. Bridget, Pharmacist
Category: Pharmacy
Satisfied Customers: 943
Experience:  Clinical Geriatric Pharmacist; Pharmacy Practice Residency training with extensive knowledge in pharmacological treatment of diseases;Special interest in alternative remedies.
89476429
Type Your Pharmacy Question Here...
Dr. Bridget is online now
A new question is answered every 9 seconds

Which is the preferred drug derived from taking SSRIs?

Customer Question

Which is the preferred drug for ED derived from taking SSRIs?
Submitted: 1 year ago.
Category: Pharmacy
Expert:  Dr. Bridget replied 1 year ago.

Hello and thanks for your question. Just to clarify, you are wondering if any of the SSRIs do not cause he side effect of erectile dysfunction?

Expert:  Dr. Bridget replied 1 year ago.

All SSRIs have the potential to cause this side effect, but Lexapro (escitalopram) has the lowest risk with 2% or less of patients who take it experiencing ED.

Expert:  Dr. Bridget replied 1 year ago.

There is another type of antidepressant that has an even lower risk. Please let me know if you are interested and I can give you more info.

Thank you!

Dr. B

Expert:  Dr. Bridget replied 1 year ago.

Another way to understand your question is that you are wondering which medications are available for treating ED caused by SSRIs. Currently available are Viagra, Cialis. Stendra, Alprostadil and Levitra. Cialis is a great choice in that it has a long duration...up to 3 days! Might be a good option since you are benefiting from continued SSRI use. I would need to know which SSRI you are on to run drug interactions and recommend dosing. Please let me know if you need more info.

Thank you!

Dr. B

Expert:  Dr. Bridget replied 1 year ago.

If I have already provided the info you need, please kindly rate my answer.

Thanks again!

Dr. B

Expert:  Dr. Bridget replied 1 year ago.

Hi, it's Dr. B just checking to see how everything is working out for you regarding finding a medication to treat that unwanted SSRI side effect you were concerned about. Hoping to hear some good news!

Expert:  Dr. Bridget replied 1 year ago.

Hello! I see that you viewed my answer to your question regarding medications to treat ED caused by an SSRI. If I was able to help, I would love to know! I truly value your opinion and feedback on the service I provided you. At your earliest convenience, please take a moment to drop me a line and/or use the rating scale provided on this thread. Please know that my service to you does not end here. This thread will stay active in case you have any additional questions regarding ED medications.

Thanks in advance and have a great day!

Dr. Bridget

Related Pharmacy Questions